MAUDE Adverse Event Report: COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Model Number G35129
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the device involved in this complaint was not available for return to cirl, therefore a document based investigation will be complete.Document review including ifu review: prior to distribution dt-6-5f are subjected to a visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for dt-6-5f of lot number c1624475 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1624475.As per instructions for use, ifu0026-10, notes section: ¿if an abnormality is detected that would prohibit proper working condition, do not use.¿ system preparation section: "with the endoscope tip straight, place the trigger cord into the slot on the spool of the multi-band ligator handle (gig.7a) and pull down until the knot is seated in the hole of the slot (fig.7b).Note: the knot must be seated into the hole or the handle will not function properly." "with the multi-band ligator handle in the two-way position, slowly rotate the handle clockwise to wind the trigger cord onto the handle spool until it is taut (fig.8).Note: care must be taken to avoid deploying a band while winding the trigger cord." there is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause may be attributed to the trigger cord may not have been wound round the handle spool tightly enough and may have gotten caught up in a band when being deployed.Summary: complaint is confirmed based on customer testimony.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As initially reported to customer relations: a patient underwent an emr- endoscopic mucosal resection procedure in which one duette multi-band mucosectomy device, g35129, was used.The bands were grabbing the string; the string was between the tissue and the bands.The physician was able to get three (3) bands around the tumor.Then removed the entire scope to cut the string to release.Then went down with a snare to release the tumor.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿deployment - beaded string twisted'.No adverse effects to the patient have been reported as occurring.

Brand Name
DUETTE MULTI-BAND MUCOSECTOMY DEVICE
Common Device Name
KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8946178
Report Number3001845648-2019-00446
Device Sequence Number2521537
Product Code KNS
UDI-Device Identifier00827002351295
UDI-Public(01)00827002351295(17)200617(10)C1624475
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K050578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2020
Device Model NumberG35129
Device Catalogue NumberDT-6-5F
Device Lot NumberC1624475
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/02/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2019
Initial Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1